September 25, 2015

NSAIDs increase reactions to bee stings

Honey Bee on Garlic Chives

Yesterday, four nurses were a little freaked out by the redness and swelling (larger than their palm) I showed after getting my allergy shots. "Hmmm… let me ask another nurse what she thinks," said one, then another, and the next. Then came a barrage of questions. Are you feeling okay? You're not having any other symptoms, are you? Did you ice? This amount of redness is normal for you? Are they itchy, did you scratch? Did you take an antihistamine? What kind?

After looking at the computer and seeing I get venom shots, the freak out calmed down a bit. Venom shot reactions are more intense than pollen shot reactions. But all the hullabaloo got me thinking. And then I remembered. I'd taken an NSAID for a headache the evening before.

One time, I took a migraine-strength NSAID the day before getting allergy shots, and ended up having what looked like a severe systemic reaction that sent me "back for treatment." Being sent to the back for anaphylaxis treatment set me back months in my therapy, so it was a very costly turn of events. There is some research that shows NSAIDs may provoke systemic allergic reactions to bee stings, and I'm inclined to agree.

August 31, 2015

VIT Report: 2-years of Allergy Shots Completed

Two years down. Hopefully just one more to go. Here's the damage to date:
Shots taken: 162
Miles Driven: 672
Out-of-Pocket: $4,741 (not including gas)
How much I saved by having insurance: $1,612
How much I spent to have insurance: UGH don't ask